I think I had an attack on Copaxone....

A board to discuss the Multiple Sclerosis modifying drug Copaxone

I think I had an attack on Copaxone....

Postby Cleremond2000 » Thu Jan 15, 2009 11:37 am

Sorry gang, but this might be kinda long....

I had some kind of attack yesterday morning. I have never felt
anything like it before in my life.

I had read that Copaxone users can encounter the occasional "reaction"
to the drug, even after years of being on it without having said
reaction. It usually is described as a "flushing" feeling in the
skin, tightness in the chest, shortness of breath, etc. for short
time...about 15 minutes or so....immediately after injection, but I had never experienced anything like I did yesterday morning about 2:30AM.

I had taken 3mg of Melatonin for the first time Tuesday night because
I had read that it could help me sleep better. Who doesn't want
better sleep, right? It must have not "played nicely" with my
Copaxone, that or I just had a reaction that Copaxone users can get
sometimes or my MS actually triggered a neurological attack or
something. Whatever it was....it sucked.

4 hours after I had taken my injection and went to bed, I got up to
pee. I was already not feeling quite right with my skin tingling in a
"not fun" way. By the time I got to the toilet I was in agony.

It felt like I was a match head that had just been stuck on fire.
Every nerve in my body felt like it was aflame. I have never been
dipped in burning napalm or liquid hot magma before, but I bet thats
what it felt like. I must have semi-blacked out cause when I came to
my senses I was curled around the toilet on the cold floor with my
head hanging in the toilet bowl. I hadn't puked...but I remember
having been struck with the urge to piss myself, shat myself, puke and
pass out all at the same time during the ordeal. Lasted about 15-20
minutes I guess. The feeling was so indescribably horrible I remember
thinking to myself the only word I could formulate in my mind at the
time. "WOW!"

Luckily, I had a doctors app already scheduled for yesterday morning,
so I went in, talked to the doc about it and some other issues and he
sent me home for the day. We talked about LDN (low dose Naltrexone) and he wanted to do some blood work to check some things that might indicate if my attack was MS related or not and to get a baseline for my liver functions as Naltrexone (the 50mg dose) comes with a liver warning. He wants to monitor that closely if/when I start on LDN. Once those labs come in, he'll write my Rx for LDN. I'd like to get off of Copaxone and the nightly needles as soon as possible.

I felt like I had been really put through the wringer all day
yesterday. My feet and hands felt as though I had been walking
barefoot on hot coals or handling dry ice. I ended up sleeping most of
the day.

Back at work today...feeling much better, but still feeling kinda
shaky. I'm thinking now that it was most likely Copaxone related and
not MS related as I am not having any new or exacerbated difficulties. Just a really bad neck ache and a feeling of being really run down.

I called the Share Solutions folks this morning and told the on duty MS nurse about my ordeal. She said that what I described sounded more like an accute MS attack and not the same as the immediate injection reaction that some Copaxone users have described. My attack happened 4 hours after injection so....*shrug* Who knows what the heck happened.

It was weird. Anyone else experience anything like this before with their MS or while using Copaxone?

Is Melatonin bad to use when mixed with Copaxone?

I can't wait for the weekend so I can get some more rest.
User avatar
Cleremond2000
Family Member
 
Posts: 29
Joined: Thu Oct 23, 2008 3:00 pm

Advertisement

Postby cheerleader » Thu Jan 15, 2009 1:29 pm

Cleremond---
My husband had a weird reaction to melatonin, but not as severe as yours. 3 mg. was a pretty high dosage to take...Jeff took 1mg and woke up at night with an upset stomach, and was shaky, numb and tingly a few hours after taking it. We threw it out the next day. Don't take it tonight, see if you sleep better. I've read a few reports of people having a similar reaction to it. Because it's a new addition, I'd look to that as the culprit.

Reported melatonin side effects include headaches, nausea, depression, nightmares and vivid dreams, irritability, abdominal cramps and dizziness.

http://www.herbal-supplements-guide.com ... fects.html
There are no reported bad drug combos with melatonin.

If you keep feeling this way...it could be a flare, or even your copaxone. Time will tell. Lay low tonight if you can. BTW, we found a magnesium citrate supplement before bed helped him relax and calmed down his spasms. Maybe look into that for the future.

best to you-
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5048
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby Cleremond2000 » Thu Jan 15, 2009 1:42 pm

Thanks so much for the reply.

I'm a recent member of the LDN Yahoo newsgroup and they are telling me similar things regarding melatonin.

Yep, I'm looking at it as the culprit now. I didn't take it last night and just took my normal Copaxone injection and was fine.

Don't think melatonin is gonna work for me.

I already take a 250mg magnesium tab before bed and it helps with the "buzzing". i also sleep really well when taking baclofen at night too.

Once again, thanks for the help. Means alot to me.

- Ken
User avatar
Cleremond2000
Family Member
 
Posts: 29
Joined: Thu Oct 23, 2008 3:00 pm

Postby CureOrBust » Thu Jan 15, 2009 4:31 pm

I once read on the side of a packet of melatonin that it was "not recommended for people with an autoimmune condition". I personally don't remember having any issues (or benefits) from it.
User avatar
CureOrBust
Family Elder
 
Posts: 2914
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

I can relate somewhat...

Postby jmcvp4vfs » Sat Jan 16, 2010 11:21 am

I had a bad attack last night. I did my shot about 10:30, laid down. Within a minute or two, I became very flushed feeling and had a weird tingling feeling all over my body. I couldn't catch my breathe, panic came over me, I was burning up, my heart was racing. I thought I was going to die. I tried to sit on the sofa and got nausiated. I ran to the bathroom and started throwing up. I was able to get back in the bed about 15 minutes later, then I was freezing. I had chills so bad I was shaking uncontrollably and my teeth were chattering. It was like have a full body tremor. It took an hour for me to warm up enough to stop shaking. I was up at 12:30, 1:30, 2:30, and 3:30 this morning, throwing up each time.

I slept from 3:30 to 7:30 and was left with pain in the right side of my neck and a terrible headache on the entire right side of my head. Very weak today. I called Shared Solutions and they told me it sounded like the post injection reaction and to not do any more shots until I saw my neurologist.

I've been on copaxone since September 2009 and had never had any problems with the shots, except for the lumps at the injection sites.
User avatar
jmcvp4vfs
Newbie
 
Posts: 2
Joined: Fri Jan 15, 2010 4:00 pm


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service